Alert archive / Montana / Wind Advisories in 2010
Wind Advisory 5, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Mar 29, 2010, 2:32 AM PDT for Clearwater County, Idaho County, Lemhi County, Idaho; 4 counties in Montana. It took effect at Mar 29, 2010, 5:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2010, 2:32 AM PDT (09:32 UTC)
- In effect from
- Mar 29, 2010, 5:00 AM PDT
- Expired
- Mar 29, 2010, 4:47 PM PDT
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 105 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS75 KMSO 290932 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 332 AM MDT MON MAR 29 2010 ...ANOTHER ROUND OF GUSTY WINDS IS EXPECTED TODAY IN GRANGEVILLE...THE CAMAS PRAIRIE AND THE LOWER HELLS CANYON AND SALMON RIVER AREAS... IDZ008-292100- /O.NEW.KMSO.WI.Y.0005.100329T1200Z-100330T0300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 232 AM PDT MON MAR 29 2010 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM THIS MORNING TO 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL IMPACT THE LOWER HELLS CANYON AND SALMON RIVER AREAS INTO THE EARLY EVENING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ007-292100- /O.NEW.KMSO.WI.Y.0005.100329T1200Z-100330T0300Z/ OROFINO/GRANGEVILLE REGION- 232 AM PDT MON MAR 29 2010 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING FOR GRANGEVILLE AND VICINITY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR GRANGEVILLE AND VICINITY...WHICH IS IN EFFECT FROM 5 AM THIS MORNING TO 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL IMPACT GRANGEVILLE AND THE CAMAS PRAIRIE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
968 WWUS75 KMSO 291609 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1009 AM MDT MON MAR 29 2010 ...ANOTHER ROUND OF GUSTY WINDS IS EXPECTED TODAY IN GRANGEVILLE...THE CAMAS PRAIRIE...THE LOWER HELLS CANYON...SALMON RIVER AND LEMHI COUNTY AREAS... IDZ010-300300- /O.EXB.KMSO.WI.Y.0005.100329T1800Z-100330T0600Z/ EASTERN LEMHI COUNTY- 1009 AM MDT MON MAR 29 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL IMPACT PORTIONS OF LEMHI COUNTY THIS AFTERNOON AND EVENING. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON AND LEADORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ008-300300- /O.CON.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 909 AM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL IMPACT THE LOWER HELLS CANYON AND SALMON RIVER AREAS INTO THE EARLY EVENING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ007-300300- /O.CON.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/ OROFINO/GRANGEVILLE REGION- 909 AM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GRANGEVILLE AND VICINITY... A WIND ADVISORY FOR GRANGEVILLE AND VICINITY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL IMPACT GRANGEVILLE AND THE CAMAS PRAIRIE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
751 WWUS75 KMSO 291704 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1104 AM MDT MON MAR 29 2010 ...ANOTHER ROUND OF GUSTY WINDS IS EXPECTED TODAY IN GRANGEVILLE...THE CAMAS PRAIRIE...THE LOWER HELLS CANYON...SALMON RIVER...LEMHI COUNTY AND THE BUTTE/BLACKFOOT AREAS... MTZ007-300000- /O.EXB.KMSO.WI.Y.0005.100329T1704Z-100330T0000Z/ BUTTE/BLACKFOOT REGION- 1104 AM MDT MON MAR 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL IMPACT PORTIONS OF SOUTHWEST MONTANA THIS AFTERNOON. * LOCATIONS IMPACTED INCLUDE...MONTANA HIGHWAY 1 FROM I-90 SOUTH THROUGH GEORGETOWN LAKE AND I-90 FROM GARRISON JUNCTION SOUTH TO THE JUNCTION WITH I-15 JUST OUTSIDE OF BUTTE. ALSO INCLUDED ARE THE CITIES OF DEER LODGE...ANACONDA AND PHILLIPSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ010-300000- /O.CON.KMSO.WI.Y.0005.100329T1800Z-100330T0600Z/ EASTERN LEMHI COUNTY- 1104 AM MDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL IMPACT PORTIONS OF LEMHI COUNTY THIS AFTERNOON AND EVENING. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON AND LEADORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ008-300000- /O.CON.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 1004 AM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL IMPACT THE LOWER HELLS CANYON AND SALMON RIVER AREAS INTO THE EARLY EVENING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ007-300000- /O.CON.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/ OROFINO/GRANGEVILLE REGION- 1004 AM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GRANGEVILLE AND VICINITY... A WIND ADVISORY FOR GRANGEVILLE AND VICINITY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL IMPACT GRANGEVILLE AND THE CAMAS PRAIRIE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
040 WWUS75 KMSO 292347 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 547 PM MDT MON MAR 29 2010 MTZ007-300100- /O.CAN.KMSO.WI.Y.0005.000000T0000Z-100330T0000Z/ BUTTE/BLACKFOOT REGION- 547 PM MDT MON MAR 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED IN MOST LOCATIONS BELOW ADVISORY CRITERIA THIS EVENING. ALTHOUGH THE WINDS HAVE DECREASE SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH LATE THIS EVENING. $$ IDZ010-300100- /O.CAN.KMSO.WI.Y.0005.000000T0000Z-100330T0600Z/ EASTERN LEMHI COUNTY- 547 PM MDT MON MAR 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED IN MOST LOCATIONS BELOW ADVISORY CRITERIA THIS EVENING. ALTHOUGH THE WINDS HAVE DECREASE SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH LATE THIS EVENING. . $$ IDZ007-008-300100- /O.CAN.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 447 PM PDT MON MAR 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SHIFTED TO THE NORTHWEST THROUGH THE CAMAS PRAIRIE AND ARE EXPECTED TO HAVE A DECREASING TREND THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:47 PM PDT, 7 hours 45 minutes earlier.
Area forecast discussion, Mar 28, 6:47 PM PDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 747 PM MDT SUN MAR 28 2010 .UPDATE...CANCELLED THE WIND ADVISORY FOR THE HELLS CANYON/CAMAS PRAIRIE REGION. && .DISCUSSION...THE LOWER ATMOSPHERE HAS STABILIZED ENOUGH IN THE ADVISORY LOCATIONS ALLOWING WINDS TO DECREASE BELOW ADVISORY CRITERIA. WINDS WILL CONTINUE TO BE GUSTY OVERNIGHT TONIGHT WITH SUSTAINED 15-25 MPH AND GUSTS HIGHER THAN 30 MPH. MODEL CROSS SECTIONS AND SOUNDINGS SUGGEST THAT THE CAMAS PRAIRIE WILL QUICKLY DESTABILIZE MONDAY MORNING WITH WIND GUSTS IN ACCESS OF 40 MPH POSSIBLE THROUGH MONDAY EVENING. THIS COULD WARRANT ANOTHER WIND ADVISORY FROM MONDAY MORNING THROUGH MONDAY EVENING. && .AVIATION...MOIST SOUTHWEST FLOW WILL INCREASE MID LEVEL MOISTURE AND KEEP BREEZY SURFACE TO MID LEVEL WINDS ACROSS THE NORTHERN ROCKIES THIS EVENING AHEAD THE NEXT MAJOR WEATHER SYSTEM. RADAR RETURNS SHOW LIGHT SHOWERS ACROSS CENTRAL OREGON AND SOUTH CENTRAL IDAHO THAT WILL CONTINUE TO DRIFT AND DEVELOP THROUGH THE REGION OVERNIGHT SUNDAY. SHOWERS WILL BECOME MORE WIDESPREAD AND IMPACTING NORTHERN AIRFIELDS..SPECIALLY KGPI AND KMSO BY MONDAY MORNING BETWEEN 29/0700Z AND 29/1100Z RESPECTIVELY. INCREASED SURFACE WINDS WILL START UP AGAIN AS SECOND AND STRONGER FRONT ENTER THE AREA BY LATE MONDAY MORNING...ALSO INCREASING SHOWER COVERAGE NEAR OR AT ALL AIRFIELDS BY 29/1800Z. EXPECT LOWERED CEILINGS...REDUCED VISIBILITIES AND TERRAIN BLOCKING FROM THICKENING CLOUDS AND SHOWERS. && .PREV DISCUSSION... /ISSUED 301 PM MDT SUN MAR 28 2010/ ..A VERY MOIST AND DYNAMIC PACIFIC STORM SYSTEM WILL IMPACT THE NORTHERN ROCKIES TONIGHT THROUGH WEDNESDAY MORNING... DISCUSSION...A SERIES OF IMPACTS WILL BE EXPERIENCED ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH THE NEXT THREE DAYS. FIRST...GUSTY WINDS WILL CONTINUE ACROSS CENTRAL IDAHO AND WESTERN MONTANA THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING HOURS. THE ATMOSPHERE HAS BECOME QUITE UNSTABLE WHICH HAS ALLOWED STRONGER MOUNTAIN TOP WINDS FROM ALOFT TO MIX TO MANY VALLEY FLOORS. A WIND ADVISORY WILL REMAIN IN EFFECT ACROSS THE GRANGEVILLE...CAMAS PRAIRIE...LOWER SALMON RIVER AND HELL'S CANYON REGIONS THROUGH 03Z THIS EVENING. BREEZY WINDS WILL LIKELY CONTINUE THROUGHOUT THE NIGHT WHICH WILL HELP KEEP VALLEYS FROM STABILIZING AND THUS LEAD TO WARM OVERNIGHT TEMPERATURES. TOMORROW WILL BE YET AGAIN ANOTHER BREEZY TO WINDY DAY WITH THE POTENTIAL YET AGAIN DURING THE AFTERNOON FOR SOME DECENT GUSTS. HOWEVER WITHOUT THE PRESENCE OF A MOUNTAIN TOP STABLE LAYER IN THE GRANGEVILLE/CAMAS PRAIRIE REGION TO HELP MIX UPPER LEVEL WINDS TO THE SURFACE...BELIEVE AN ADVISORY MAY NOT BE NECESSARY. HOWEVER WIND SPEEDS ACROSS THE REGION MAY INCREASE IN ADVANCE OF A SERIES OF COLD FRONTS APPROACH THE REGION LATE MONDAY AFTERNOON THROUGH TUESDAY. SECONDLY...A DEEP FETCH OF SUB-TROPICAL MOISTURE...BETWEEN 175% AND 200% OF NORMAL...WHICH SPANS EAST ALMOST AS FAR AS HAWAII CAN CLEARLY BE SEEN ON SATELLITE IMAGERY. THE FIRST WAVE OF THIS MOISTURE MOVED INLAND THIS MORNING/AFTERNOON ALONG WITH A WARM FRONT AND UPPER LEVEL JET MAX. THIS RESULTED IN A QUICK BURST OF HEAVY PRECIPITATION OVER THE COLUMBIA MOUNTAINS AND BROUGHT MUCH OF OUR WIND TODAY ACROSS THE REGION. BELIEVE THIS IS ONLY THE BEGINNING OF A EXCEPTIONALLY WET NEXT FEW DAYS WITH THE POTENTIAL FOR SOME FAVORED UP-SLOPE LOCATIONS...SUCH AS THE BITTERROOT/CLEARWATER MOUNTAINS...PIERCE...HEADQUARTERS...LOWELL... LOLO/LOOKOUT/LOST TRAIL PASSES...SEELEY LAKE AND PORTIONS OF GLACIER NATIONAL PARK TO RECEIVE BETWEEN 1 AND 2 INCHES TOTAL LIQUID BY EARLY WEDNESDAY MORNING. FORECAST MODELS CONTINUE TO HONE IN ON THESE AREAS AS FOCUS FOR HEAVIEST PRECIPITATION AND THE TIMING OF THIS PRECIPITATION. LIGHT PRECIPITATION WILL START LATE TONIGHT BUT THE HEAVIEST AMOUNTS ARE NOT EXPECTED UNTIL THE STRONGEST FRONTAL PASSAGE ANTICIPATED BETWEEN MONDAY AFTERNOON AND TUESDAY MORNING. THE PROLONGED PERIOD OF MODERATELY HEAVY RAIN AND HIGH MOUNTAIN SNOWFALL WILL BE ACCENTUATED BY A SLOW MOVING...VERY DYNAMIC FRONT AND ASSOCIATED 150 KNOT JET STREAM. THIRD...SNOWFALL FROM THIS STORM SYSTEM WILL FIRST BE CONFINED TO THE HIGHEST TERRAIN AS WARM AIR IN ADVANCE OF THE SYSTEM WILL RAISE SNOW LEVELS ABOVE ALL PASS LEVELS. SNOW LEVELS ARE EXPECTED TO FALL TUESDAY NIGHT AS COLD AIR MOVES INTO THE REGION BEHIND THE STRONG COLD FRONT. GIVEN THAT THE HEAVIEST PRECIPITATION IS EXPECTED BEFORE THE COLD AIR ARRIVES...BELIEVE AT THIS TIME STORM TOTAL SNOW AMOUNTS WILL BE BELOW WARNING AMOUNTS AT LOOKOUT AND LOLO PASS. HOWEVER THERE WILL BE A TIME...LIKELY ALONG AND JUST BEHIND THE FRONT TUESDAY NIGHT WHERE A BRIEF BURST OF HEAVY...WET SNOWFALL IS POSSIBLE GENERATING QUICK ACCUMULATIONS OF 3 TO 6 INCHES. BUT WARMER ROADWAYS IN LATE MARCH WILL LIKELY PREVENT MUCH OF THIS FROM STICKING ALL AT ONCE. ..TUESDAY NIGHT...EXPECT NUMEROUS SHOWERS TO CONTINUE ACROSS THE NORTHERN ROCKIES AS AN UPPER LEVEL FEATURE MOVES THROUGH BEHIND THE EXITING COLD FRONT. THERE IS SOME UNCERTAINTY AS TO THE EXACT LOCATION OF THE SHORT WAVE BUT SOME MODERATE MOUNTAIN SNOWS MAY BE POSSIBLE WHERE THE SHORT WAVE MOVES THROUGH. WEDNESDAY...THE ELONGATED UPPER LEVEL TROF WILL EXTEND FROM THE NORTHERN ROCKIES THROUGH THE DESERT SOUTHWEST THROUGH MUCH OF THURSDAY. THE STRONGEST DYNAMICS AND PRECIPITATION IS EXPECTED TO BE IN THE GREAT BASIN AND SOUTHWARD. BUT THERE WILL BE PLENTY OF INSTABILITY AND LOW LEVEL MOISTURE IN THE NORTHERN ROCKIES TO PRODUCE SHOWERS THROUGHOUT THE PERIOD...ESPECIALLY IN THE AFTERNOONS AND EVENINGS. FRIDAY AND SATURDAY...MODELS ARE INDICATING ANOTHER STRONG UPPER LEVEL FEATURE TO PENETRATE THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. TIMING AND STRENGTH IS SOMEWHAT UNCERTAIN AT THIS TIME BUT CONFIDENCE IS HIGH IN YET ANOTHER UNSETTLED PERIOD LATE NEXT WEEK. AVIATION...MOIST SOUTHWEST FLOW WILL INCREASE MID LEVEL MOISTURE AND KEEP BREEZY SURFACE TO MID LEVEL WINDS ACROSS THE NORTHERN ROCKIES THIS EVENING AHEAD THE NEXT MAJOR WEATHER SYSTEM. RADAR RETURNS SHOW LIGHT SHOWERS ACROSS CENTRAL OREGON AND SOUTH CENTRAL IDAHO THAT WILL CONTINUE TO DRIFT AND DEVELOP THROUGH THE REGION OVERNIGHT SUNDAY. SHOWERS WILL BECOME MORE WIDESPREAD AND IMPACTING NORTHERN AIRFIELDS..SPECIALLY KGPI AND KMSO BY MONDAY MORNING BETWEEN 29/0700Z AND 29/1100Z RESPECTIVELY. INCREASED SURFACE WINDS WILL START UP AGAIN AS SECOND AND STRONGER FRONT ENTER THE AREA BY LATE MONDAY MORNING...ALSO INCREASING SHOWER COVERAGE NEAR OR AT ALL AIRFIELDS BY 29/1800Z. EXPECT LOWERED CEILINGS...REDUCED VISIBILITIES AND TERRAIN BLOCKING FROM THICKENING CLOUDS AND SHOWERS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...KITSMILLER PREV....DICKERSON AVIATION...KITSMILLER
Hazardous weather outlook, Mar 28, 2:41 AM PDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 341 AM MDT SUN MAR 28 2010 IDZ006-MTZ004-006-282100- SOUTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 341 AM MDT SUN MAR 28 2010 /241 AM PDT SUN MAR 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED TODAY...PLEASE SEE NEXT SECTION FOR WEATHER IMPACTS. .DAYS TWO THROUGH SEVEN...MONDAY ROUGH SATURDAY TRAVELERS SHOULD PREPARE FOR WINTRY TRAVEL CONDITIONS OVER BOTH LOOKOUT AND LOLO PASSES MONDAY AFTERNOON THROUGH EARLY TUESDAY. A MOIST UPPER LEVEL JET WILL MOVE INTO THE INTERMOUNTAIN REGION EARLY MONDAY AND USHER AMPLE MOISTURE INTO THE REGION. WITH SNOW LEVELS AT OR JUST ABOVE LOOKOUT AND LOLO PASSES...THE POTENTIAL EXISTS FOR WET ACCUMULATING SNOW TO IMPACT BOTH PASSES. IN ADDITION STRONG WEST TO SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE PASSES WHICH MAY REDUCE VISIBILITIES FROM WIND DRIVEN SNOW ACCUMULATING ON WINDSHIELDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ002-007-282100- WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- 341 AM MDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED TODAY...PLEASE SEE NEXT SECTION FOR WEATHER IMPACTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TRAVELERS SHOULD PREPARE FOR WINTRY TRAVEL CONDITIONS OVER BOTH MARIAS AND ROGERS PASSES MONDAY AFTERNOON THROUGH EARLY TUESDAY. A MOIST UPPER LEVEL JET WILL MOVE INTO THE INTERMOUNTAIN REGION EARLY MONDAY AND USHER AMPLE MOISTURE INTO THE REGION. WITH SNOW LEVELS AT OR JUST ABOVE THE PASSES...THE POTENTIAL EXISTS FOR WET ACCUMULATING SNOW TO IMPACT BOTH PASSES. IN ADDITION STRONG WEST TO SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE PASSES WHICH MAY REDUCE VISIBILITIES FROM WIND DRIVEN SNOW ACCUMULATING ON WINDSHIELDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:31 AM PDT | Winter Weather Advisory | MSO | Idaho, Lemhi | 41 hr |
Nearby
Wind Advisories in Montana, 2010Wind Advisories in Idaho, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.